Alert archive / New Jersey / Marine Weather Statements in 2008

Marine Weather Statement 2, NWS Philadelphia/Mount Holly

January 22, 2008

NWS Philadelphia/Mount Holly issued this marine weather statement at Jan 22, 2008, 3:57 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2008, 3:57 PM EST (20:57 UTC)
Expired
Jan 23, 2008, 6:00 AM EST
In force
14 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 222057
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EST TUE JAN 22 2008

ANZ430-431-450>455-230515-
/X.NEW.KPHI.MA.S.0002.080122T2057Z-080123T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
357 PM EST TUE JAN 22 2008

...LOW WATER ADVISORY IN EFFECT THROUGH 6 AM WEDNESDAY...

SOUTHWEST TO WESTERLY WINDS TONIGHT WILL RESULT IN TIDE LEVELS
CONTINUING 0.5 TO 1.0 FT BELOW NORMAL. THE NORMAL ASTRONOMICAL LOW
TIDE IS ALREADY BELOW MLLW WITH THE FULL MOON. THESE FACTORS
COMBINED WILL RESULT IN WATER LEVELS OF 1.0 TO 1.5 FT BELOW MLLW
AROUND THE TIME OF NEXT LOW TIDE EARLY TOMORROW MORNING. WHILE NOT
REACHING BLOW-OUT LEVELS...THESE LOW TIDES COULD CAUSE SOME
NAVIGATION ISSUES AROUND INLETS AND OTHER SHALLOW SPOTS. 

MARINERS ARE URGED TO TAKE ALL NECESSARY PRECAUTIONS FOR LOW
WATER LEVELS. MAKE SURE THERE IS ENOUGH SLACK IN LINES TO ALLOW
FOR LOW WATER...AND WATCH OUT FOR SHALLOWER DRAFTS. 

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Jan 22, 4:15 AM EST, 11 hours 42 minutes earlier.

Area forecast discussion, Jan 22, 4:15 AM EST, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EST TUE JAN 22 2008

.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE WEST TODAY AND MOVE EAST BY
TONIGHT ACCOMPANIED BY A LIGHT MIX OF SNOW, POSSIBLY FREEZING RAIN
AND RAIN. COLD TEMPERATURES WILL PREVAIL THROUGH THE WEEK AS
ANOTHER WEAKER SYSTEM MOVES ACROSS THE REGION WEDNESDAY NIGHT INTO
THURSDAY WITH SOME LIGHT. HIGH PRESSURE WILL BUILD OVER THE REGION
OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
TODAY IS ANOTHER DAY OF TIMING, TIMING, TIMING, AND WHETHER THE
HEAVIER PRECIPITATION ARRIVES WHEN THE TEMPERATURE IS ABOVE
FREEZING. RIGHT OFF THE BAT MADE ADJUSTMENTS TO THE DEW POINTS WHICH
ARE VERY LOW THIS MORNING(BELOW 10 EVERYWHERE)EXCEPT FOR SPOTTY
11-12 DEGREES DELMARVA ZONES. CRYSTAL CLEAR, COLD NIGHT OUT THERE
WITH A FULL MOON. COLD IS BEARABLE WITHOUT THE WIND. ANYWAY, HAVE
TRIMMED A FEW HOURS OFF THE START TIME AND PUSHED BACK START TIME.
QPF AMOUNTS DONT APPEAR TO BE MUCH FROM ANY MODEL WITH GFS/NAM
ALMOST IDENTICAL ADVERTISING THE .33 AMOUNT OVER NJ/DE BY 00Z.
ELSEWHERE JUST A COUPLE OF HUNDREDTHS WHERE ALL SNOW IS EXPECTED.
THERE IS A CHANCE OF SOME FREEZING TYPE, EITHER ZR-/-IP IN THAT ALL
TOO FAMILIAR CORRIDOR JUST ALONG THE FALL LINE.

MOST OF THE AREA WILL SEE A CHANGEOVER TO RAIN BUT A CHANCE OF MIXED
FOR AN HOUR OR TWO. THERE IS A POCKET OF COLD AIR BETWEEN THE
SURFACE AND 900MB AROUND 18Z WHICH QUICKLY WARMS UP AFTER THAT. WITH
THAT ILL PUT A CHANCE OF SLEET IN SOME ZONES IN THE DELAWARE
VALLEY. WILL MENTION IN THE HWO AND ZONES. EXPECT TO SEE A GOOD DEAL
OF VIRGA UNTIL THE DEW POINTS BEGIN TO RISE THIS AFTERNOON.

TOO EARLY FOR AN SPS BUT WILL INCLUDE A HEADLINER FOR THE ZONES WITH
MENTION OF -ZR/IP. LAST FEW EVENTS THE MODEL OVERDID THE WARMUP
DURING THE DAY AND THE MIXED PRECIPITATION CONTINUED.
OTHERWISE...PRECIPITATION ENDS SHORTLY AFTER MIDNIGHT AS A PERIOD OF
LIGHT SNOW SHOWERS NORTHERN HALF OF CWA. LOWS BEGIN TO PLUMMET AS
THE SKIES CLEAR FROM NORTH TO SOUTH.

WEDNESDAY WILL BE A SUNNY DAY WITH CHILLY TEMPERATURES ENHANCED BY A
GUSTY NORTHWEST WIND.

&&

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A LONG WAVE TROUGH SHOULD BE IN PLACE OVER THE OHIO VALLEY WEDNESDAY
NIGHT AND SLIPS EAST OVER OUR CWA FOR THURSDAY. WE FIND OURSELVES
BACK INTO THE COLD AIR WITH A -18C AT 80H OVER THE OHIO VALLEY
THURSDAY NIGHT AND HERE FRIDAY. A SHORT WAVE IS FORECAST TO ROTATE
DOWN OVER OUR REGION LATE ON THURSDAY.  THE PATTERN WILL SHIFT FOR
FRIDAY AND FOR THE COMING WEEKEND AS AN UPPER LEVEL RIDGE IS
EXPECTED TO BUILD IN FROM THE WEST.  ITS AXIS SHOULD PASS OVERHEAD
ON FRIDAY NIGHT, WITH THE RIDGE EXPECTED TO FLATTEN DURING THE
WEEKEND WITH A STRAIGHT ZONAL MODIFIED FLOW. .

ON WEDNESDAY NIGHT,  A CLIPPER IS EXPECTED TO MOVE ACROSS THE GREAT
LAKES REGION AND THE OHIO RIVER VALLEY.  IT SHOULD THEN MOVE ACROSS
THE NORTHEASTERN STATES ON THURSDAY, BRINGING SOME SNOW SHOWERS TO
OUR REGION, ESPECIALLY OUR NORTHERN COUNTIES.

HIGH PRESSURE SHOULD BUILD IN FROM THE WEST FOR THURSDAY NIGHT AND
FRIDAY, WITH THE CENTER OF THE HIGH PASSING OFF THE COAST ON FRIDAY
NIGHT.  THE HIGH IS EXPECTED TO CONTINUE INFLUENCING OUR REGION INTO
SATURDAY.

LOW PRESSURE IS FORECAST TO MOVE FROM THE CENTRAL GREAT PLAINS ON
SUNDAY INTO THE GREAT LAKES REGION ON MONDAY.  THE LOW IS EXPECTED
TO PULL A WARM FRONT THROUGH OUR REGION ON MONDAY.  WEVE INCLUDED
CHANCE POPS FOR SUNDAY, AS THE SYSTEM APPROACHES FROM THE WEST, AND
FOR MONDAY, TO ACCOUNT FOR THE WARM FRONT.  PRESENTLY, IT LOOKS
LIKE A FROZEN PRECIP CHANGING TO LIQUID PRECIP SCENARIO FOR MOST
LOCATIONS.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
TAFS THIS MORNING WILL REMAIN VFR, ALTHOUGH CLOUDS WILL BEGIN TO
MOVE IN DURING THE MORNING HOURS. WINDS WILL ALSO BEGIN TO INCREASE
THIS MORNING, WITH GUSTS AROUND 20 KT POSSIBLE DURING THE DAY.
PRECIPITATION SHOULD REACH THE AREA BY EARLY AFTERNOON, BRINGING THE
POSSIBILITY OF MVFR CONDITIONS ACROSS THE TAF SITES. ONE QUESTION
ABOUT THE PRECIPITATION WILL BE P-TYPE. THE PRECIP SHOULD START OUT
AS SNOW FOR THE ABE/RDG AREAS AND MAY CHANGE TO A MIX LATER IN THE
DAY. THE ILG/PHL/PNE/TTN AREAS MAY START OUR AS SNOW OR A RAIN/SNOW
MIX, THEN CHANGE OVER TO RAIN. THE ACY/MIV AREAS SHOULD SEE ALL
RAIN. AT THE PEAK OF PRECIPITATION, AROUND MID TO LATE AFTERNOON, WE
MAY SEE SOME LOWER END MVFR CONDITIONS. THE COLD FRONT SHOULD MOVE
THROUGH BY THE EVENING HOURS, SHIFTING THE WINDS MORE WESTERLY
AND ENDING ALL PRECIPITATION. ALTHOUGH, THERE MAY BE SOME LIGHT
DRIZZLE FOR A FEW HOURS DURING THE EVENING BEFORE IMPROVING
OVERNIGHT.

BEYOND THE TAF PERIOD...
A BRISK NORTHWEST WIND WILL MOVE INTO THE AREA WEDNESDAY AND
THURSDAY. THE WINDS MAY BE GUSTY AT TIMES DURING THE DAYLIGHT HOURS
OF WEDNESDAY, AND AGAIN THURSDAY. THERE MAY EVEN BE SOME LIGHT SNOW
OR FLURRIES ON THURSDAY. HIGH PRESSURE THEN GRADUALLY BUILDS IN FOR
FRIDAY INTO SATURDAY.

&&

.MARINE...
HIGH PRESSURE HAS MOVED OFFSHORE, AND NOW A SOUTHERLY FLOW WILL
DOMINATE THE WATERS TODAY. WINDS MAY GUST UP TO 25 TO 30 KT TODAY,
ESPECIALLY LATER IN THE DAY WITH THE APPROACH OF THE COLD FRONT.
THERE IS A STRONG LOW-LEVEL JET ABOVE THE SURFACE, BUT IT WILL BE IN
THE TIME PERIOD OF WARM AIR ADVECTION ALOFT, AND THE COLD AIR
ADVECTION DOESNT COME UNTIL THE WINDS ALOFT HAVE SLACKENED.
THEREFORE, WE ARE NOT ANTICIPATING THE WINDS TO MIX DOWN THE GALE
FORCE WINDS THAT ARE ABOVE THE SURFACE. THIS WILL NEED TO BE
MONITORED THROUGHOUT THE DAY HOWEVER IN CASE ANY CHANGES TAKE PLACE.
WITH THE STEADY SOUTHERLY-SOUTHWESTERLY FLOW, SEAS WILL BE ON THE
RISE AGAIN TODAY. SEAS SHOULD REACH THE 5-6 FT RANGE DURING THE
AFTERNOON TODAY. FOR THESE REASONS, WE WILL KEEP THE SMALL CRAFT
ADVISORY AS IS THROUGH TONIGHT, EXCEPT FOR THE FACT WE HAVE DECIDED
TO PUT SMALL CRAFTS UP FOR THE BAY. THE FRONT WILL MOVE OFF THE
COAST LATER THIS EVENING, SHIFTING THE WINDS MORE WESTERLY, THEN
NORTHWESTERLY FOR WEDNESDAY. THE BRISK NORTHWESTERLY FLOW WILL
REMAIN THROUGH AT LEAST THURSDAY, WHEN SMALL CRAFTS ADVISORIES ARE
POSSIBLE AGAIN. WINDS SHOULD BEGIN TO LOWER FOR FRIDAY AS HIGH
PRESSURE MOVES ACROSS THE WATERS, AND ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA THROUGH THE WEEKEND.

&&

.TIDES...
LOW TIDES WILL REMAIN BELOW MEAN LOWER LOW WATER OVER THE NEXT
SEVERAL DAYS. DEPARTURES SHOULD NOT RETURN BELOW NORMAL UNTIL AFTER
THE FRONT PASSES THROUGH TONIGHT. DEPARTURES WOULD NEED TO BE AROUND
1 FT BELOW IN ORDER TO REACH BLOW-OUT CONDITIONS. THE MOST LIKELY
TIMES IF IT WERE TO OCCUR WOULD BE WITH THE LOW TIDE TONIGHT OR
WEDNESDAY. WE WILL CONTINUE TO MONITOR THE SITUATION IF ANYTHING
CHANGES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 AM EST
     WEDNESDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE/IOVINO
AVIATION...LR
MARINE...LR
Hazardous weather outlook, Jan 22, 3:55 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EST TUE JAN 22 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-231100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
355 PM EST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-231100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 PM EST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Marine Weather Statements in New Jersey, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.